Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Can stopping a hair care product aggravate a thyroid condition?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I have been waking up with an anxious feeling.. I have no reason to feel anxious. This started about 3 mos ago when I started using a new hair care system for aging hair (not Rogaine). I stopped using the product after about 5-6 weeks. Could this have caused or aggravated a thyroid condition . It had Adenosine triphosphate, caviar extracts, seawee, methionine and tyrosinate... I have been very energetic my entire life. but as soon as I started using these products I developed insomnia and heart pounding, my back was killing me where it does not normally hurt, , and waking up like I want to jump out of my skin.. Even after discontinuing use, I feel this way for weeks afterwards. It is getting better but I cannot get rid of this .. Thank you
Posted Mon, 7 May 2012 in Asthma and Allergy
Answered by Dr. Rakhi Tayal 52 minutes later

Thanks for writing to us.

The hair care system that you are using for aging contains tyrosinate which is a precursor of thyroid hormone and might have lead to an increased synthesis of thyroid hormone in your body causing all the symptoms that you are having.

Such products contain multiple ingredients and their complete effect and interactions in the body are usually not known.

Allergy to such herbal products is also seen. Most of times such products are subjective in their success or reactions. My advice would be in not restarting it, as it may involve much more serious reaction for the second exposure.

It might take around 6-10 weeks to come back to your normal self. And please see your doctor for complete examination and evaluation.

I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor